hrcak mascot   Srce   HID

Professional paper
https://doi.org/10.2478/10004-1254-65-2014-2393

Successful treatment of cardiogenic shock with an intraaortic balloon pump following aluminium phosphide poisoning

Omid Mehrpour ; Atherosclerosis and Coronary Artery Research Center, Birjand University of Medical Sciences, Birjand, Iran
Ahmad Amouzeshi ; Department of Cardiac Surgery, Birjand University of Medical Sciences, Birjand, Iran
Bita Dadpour ; Addiction Research Centre, Mashhad, Iran
Zohreh Oghabian ; Department of Clinical Toxicology, Kerman University of Medical Sciences, Kerman, Iran
Nasim Zamani ; Department of Clinical Toxicology, Loghman Hakim Hospital, Shahid Beheshti University of Medical Sciences, Tehran, Iran
Shahram Amini ; Department of Anesthesiology, Mashhad University of Medical Toxicology Sciences, Mashhad, Iran
Robert S. Hoffman ; Division of Medical Toxicology, Department of Emergency Medicine, NYU School of Medicine, Bellevue Hospital Center, NY, USA

Fulltext: english, pdf (1020 KB) pages 121-126 downloads: 586* cite
APA 6th Edition
Mehrpour, O., Amouzeshi, A., Dadpour, B., Oghabian, Z., Zamani, N., Amini, S. & Hoffman, R.S. (2014). Successful treatment of cardiogenic shock with an intraaortic balloon pump following aluminium phosphide poisoning. Arhiv za higijenu rada i toksikologiju, 65 (1), 121-126. https://doi.org/10.2478/10004-1254-65-2014-2393
MLA 8th Edition
Mehrpour, Omid, et al. "Successful treatment of cardiogenic shock with an intraaortic balloon pump following aluminium phosphide poisoning." Arhiv za higijenu rada i toksikologiju, vol. 65, no. 1, 2014, pp. 121-126. https://doi.org/10.2478/10004-1254-65-2014-2393. Accessed 22 Oct. 2020.
Chicago 17th Edition
Mehrpour, Omid, Ahmad Amouzeshi, Bita Dadpour, Zohreh Oghabian, Nasim Zamani, Shahram Amini and Robert S. Hoffman. "Successful treatment of cardiogenic shock with an intraaortic balloon pump following aluminium phosphide poisoning." Arhiv za higijenu rada i toksikologiju 65, no. 1 (2014): 121-126. https://doi.org/10.2478/10004-1254-65-2014-2393
Harvard
Mehrpour, O., et al. (2014). 'Successful treatment of cardiogenic shock with an intraaortic balloon pump following aluminium phosphide poisoning', Arhiv za higijenu rada i toksikologiju, 65(1), pp. 121-126. https://doi.org/10.2478/10004-1254-65-2014-2393
Vancouver
Mehrpour O, Amouzeshi A, Dadpour B, Oghabian Z, Zamani N, Amini S, et al. Successful treatment of cardiogenic shock with an intraaortic balloon pump following aluminium phosphide poisoning. Arh Hig Rada Toksikol. [Internet]. 2014 [cited 2020 October 22];65(1):121-126. https://doi.org/10.2478/10004-1254-65-2014-2393
IEEE
O. Mehrpour, et al., "Successful treatment of cardiogenic shock with an intraaortic balloon pump following aluminium phosphide poisoning", Arhiv za higijenu rada i toksikologiju, vol.65, no. 1, pp. 121-126, 2014. [Online]. https://doi.org/10.2478/10004-1254-65-2014-2393

Abstracts
Aluminium phosphide (AlP) is a highly toxic pesticide that inhibits cytochrome oxidase c and causes oxidative stress. Death results from refractory cardiogenic shock due to myocardial dysfunction. There is very little information regarding extracorporeal life support in severe AlP poisoning. Although several therapies are available, none are curative. We report on the use of an intra-aortic balloon pump (IABP) in a 24-year-old woman brought to our hospital after an intentional ingestion of a tablet of AlP (3 g), which caused refractory AlP-induced cardiogenic shock and acute respiratory distress syndrome (ARDS). The patient underwent gastric lavage with potassium permanganate, received sodium bicarbonate intravenously, and was admitted to the intensive care unit. Echocardiography at 36 h post ingestion showed a left ventricular ejection fraction (LVEF) of <20 %. An IABP was inserted and the patient’s vital signs stabilised. After eight days, the IABP was removed and on day 20, the patient’s LVEF increased to 50 %. IABP was successfully used and may improve future prognoses for severely poisoned AlP patients with refractory cardiogenic shock. We encourage clinical toxicologists to examine this new treatment.

Keywords
emergency medical treatment; extracorporeal life support; phosphine gas poisoning

Hrčak ID: 117140

URI
https://hrcak.srce.hr/117140

[croatian]

Visits: 922 *